MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 SLAP HAMMER ATTACHMENT; KNEE INSTRUMENT : IMPACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US SP2 SLAP HAMMER ATTACHMENT; KNEE INSTRUMENT : IMPACTION INSTRUMENTS
Catalog Number 966510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the end cap of the slap hammer attachment broke off.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "[femoral impactor is detached from the screws, these are rolled and its adjustment is not achieved, handle insertor femur extractor when performing impact of the definitive femur is part in its most proximal part.Attached sent photographs]." the product was not returned to depuy synthes, however photos were provided for review.See attachment ([whatsapp image 2023-10-27 at 2.22.43 pm, whatsapp image 2023-10-27 at 2.32.30 pm (1), whatsapp image 2023-10-27 at 2.32.30 pm).The photo investigation revealed that the device 966510, sp2 slap hammer attachment is broken off.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the device 966510, sp2 slap hammer attachment would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
SP2 SLAP HAMMER ATTACHMENT
Common Device Name
KNEE INSTRUMENT : IMPACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18080946
Report Number1818910-2023-22677
Device Sequence Number20789350
Product Code FZY
UDI-Device Identifier10603295248620
UDI-Public10603295248620
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown